Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 107, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 26, 2002, 4:07 PM EDT for Champaign County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2002, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 26, 2002, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Champaign County, OH
The radar
The Cincinnati radar (KILN), 80 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 262007 SVRILN OHC021-262030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 407 PM EDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHAMPAIGN COUNTY IN OHIO... * UNTIL 430 PM EDT... * AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES WEST OF NORTH LEWISBURG...OR ABOUT 10 MILES NORTHWEST OF URBANA...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH LEWISBURG... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:30 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 26, 3:30 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 330 PM EDT WED JUN 26 2002 ORGANIZED CONVECTION HAS FIRED ALONG OUTFLOW BOUNDARY OVER NORTHERN IN/OH. OTHER CLUSTERS OF CONVECTION HAS FIRED ALONG 1-71. SURFACE ANALYSIS INDICATES WESTERLY FLOW WITH A FEW SMALL TROFS BEING INDICATED IN THE FLOW. MODELS ARE ALL RELATIVELY SIMILAR. THERE IS A BIT OF DISCREPANCY WITH THE AVN/UKMET/NGM AND ETA ON THURSDAY. ETA SHOW IS MORE DEFINED WITH A PRE-FRONTAL TROF. IN OTHER WORDS IT HAS TWO DISTINCT TROF/FRONTAL PASSAGES. WHERE HAS THE NGM/AVN/UKMET CONCENTRATES ON ONE. THANKFULLY THIS HAS LITTLE BEARING ON THE ACTUAL WORDED FORECAST. WILL ALLOW THE THREAT OF THUNDERSTORMS TO GO ALL NIGHT. AS ETA TRYING TO BRING A COMPLEX ACROSS NORTHERN/CENTRAL OHIO AFTER 6Z WITH A GOOD LOW LEVEL CONVERGENCE/UPPER LEVEL CONVERGENCE SIGNATURE. WILL KEEP LIKELY WORDING WITH FRONTAL PASSAGE. WILL CONCENTRATE ON AFTERNOON ACROSS THE NORTH AND EVENING ACROSS THE SOUTH. FORECAST WILL THEN BECOME DRY AS UPPER LEVEL RIDGE BUILDS IN THROUGH THE EXTENDED. WITH RIDGE TEMPS WILL CLIMB INTO THE 90S FOR THE FIRST HALF OF NEXT WEEK. FWC TEMPS LOOK REASONABLE FOR THE FIRST THREE PERIODS. WILL BUMP UP A CAT OR TWO FOR FRIDAY TO ACCOUNT FOR SUNNY SKIES AND WARMER LOW LEVEL THICKNESSES. ZFP WILL BE OUT SHORTLY. .ILN...NONE. TIPTON
In the hours before
Local storm report, Jun 26, 10:27 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1027 AM EDT WED JUN 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM WILLIAMSTOWN KY FLOOD
06/25/02 GRANT WATER COVERING SEVERAL
ROADS SOUTH OF WILLIAMSTOWN
0730 PM 5 N NEW LIBERTY KY FLOOD
06/25/02 OWEN WATER COVERING OLD OWENTON
ROAD
RLBLocal storm report, Jun 26, 10:34 AM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1034 AM EDT WED JUN 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM HIGHLAND OH FLOOD
06/25/02 HIGHLAND WATER COVERING ROADWAYS
RLBLocal storm report, Jun 26, 3:48 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
348 PM EDT WED JUN 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0342 PM 1 SE SIDNEY OH .88 INCH HAIL
06/26/02 SHELBY
RLBThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:02 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 43 min |
| Jun 26, 6:04 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.